The list of phenomena which have been observed following the administration of arsphenamin and neo-arsphenamin is a lengthy one. I shall not attempt to add anything new to this subject, but I wish to emphasize a syndrome the rarity of which is attested to by a review of the literature as well as in personal communications from a number of syphilographers.
To attempt to deal adequately with both polyneuritis and exfoliative dermatitis would be, I believe, too great a task for a paper of this character. For the sake of brevity, because of its infrequency and also in order to give it deserved prominence, I shall therefore confine myself almost wholly to a discussion of polyneuritis. I shall refer not only to cases following the use of arsphenamin and neo-arsphenamin, but I shall mention also other instances due to arsenic, as well as to syphilis and mercury.
CASES OF ARSENIC
BEESON BB. POLYNEURITIS PLUS DERMATITIS EXFOLIATIVA FOLLOWING NEO-ARSPHENAMIN. Arch Derm Syphilol. 1920;2(3):337–347. doi:10.1001/archderm.1920.02350090066007
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: